Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 8, 2004, 1:21 PM EDT for Duval County, Saint Johns County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2004, 1:21 PM EDT (17:21 UTC)
- Expired
- Apr 8, 2004, 2:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Duval County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 43 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 10:45 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 5.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 9:30 AM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Apr 8, 9:30 AM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 930 AM EDT THU APR 8 2004 .SHORT TERM...BUSY MORNING THUS FAR WITH MUCH NEEDED RAINS BUT LESS NEEDED STRONG STORMS. WILL BE DOING A QUICK UPDATE TO ZONES TO REFLECT LATEST TRENDS IN RADAR IMAGERY AND NEWEST SHORT TERM GUIDANCE. THESE UPDATES WILL INCLUDE INCREASING POPS OVER MOST LOCATIONS...ESPECIALLY THE SOUTH WHERE CURRENT SHORT WAVE OVER NORTH FLORIDA WILL PROGRESS. FEEL CURRENT LINE OF STORMS OVER FLORIDA PORTION WILL BE THE MAIN BAND FOR TODAY...WITH CONVERGENT PATTERN SETTING UP ALOFT FOR THIS AFTERNOON LIMITING POPS TO ISOLATED. FOR THE GEORGIA PORTION...DIVERGENT PATTERN PERSISTS THROUGH THIS EVENING...AND EXPECT A CONTINUED HIGH PROBABILITY FOR INTERMITTENT SHOWERS. WILL CONTINUE STRONG WORDING IN GRIDS AND ZONES AS ATMOSPHERE BECOMES INCREASINGLY UNSTABLE AND WET BULB ZERO HEIGHTS REMAIN FAVORABLE FOR HAIL. && .MARINE...GRADIENT HAS TIGHTENED ACROSS THE WATERS ONCE AGAIN WITH OFFSHORE WATERS BACK TO SCEC CONDITIONS. NEARSHORE SHOULD FOLLOW SUIT SOON AND CURRENT PACKAGE HANDLES THIS WELL. NO CHANGES PLANNED. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && DEESE/ZIBURA
Hazardous weather outlook, Apr 8, 10:51 AM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1051 AM EDT THU APR 8 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-082100- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1051 AM EDT THU APR 8 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH UNTIL 5 PM FOR SOUTHEAST GEORGIA AND PARTS OF NORTHEAST FLORIDA... THUNDERSTORMS WILL DEVELOP OVER THE AREA AND MOVE EAST ACROSS THE AREA THIS AFTERNOON. THE MAIN CONCERN WITH THESE STORMS WILL BE STRONG DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND SPOTTERS SHOULD ACTIVATE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ
In the hours before
Special weather statement, Apr 8, 10:38 AM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1038 AM EDT THU APR 8 2004 FLZ040-081530- MARION FL- 1038 AM EDT THU APR 8 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1130 AM EDT... AT 1038 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 16 MILES NORTHWEST OF ROMEO...OR ABOUT 4 MILES SOUTHEAST OF BRONSON...MOVING EAST-SOUTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROMEO...RAINBOW LAKES ESTATES...MCINTOSH...FLEMINGTON...REDDICK...LOWELL...SPARR AND OCALA AIRPORT THROUGH 1130 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. THIS STORM IS BEING CLOSELY MONITORED AND IT IS POSSIBLE A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED FOR SOME PORTION OF THE COUNTY THROUGH 1130 AM. SANDRIK
Local storm report, Apr 8, 11:15 AM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1115 AM EDT THU APR 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1110 AM HAIL FLEMINGTON 29.41N 82.30W
04/08/2004 0.88 INCH MARION FL TRAINED SPOTTER
&&
MZLocal storm report, Apr 8, 11:34 AM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1134 AM EDT THU APR 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1127 AM HAIL REDDICK 29.37N 82.20W
04/08/2004 0.25 INCH MARION FL EMERGENCY MNGR
1/4 INCH HAIL NEAR NORTH MARION COUNTY HIGH SCHOOL
&&
MZSpecial weather statement, Apr 8, 12:00 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT THU APR 8 2004 FLZ040-081645- MARION FL- 1200 PM EDT THU APR 8 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1245 PM EDT... AT 1159 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SILVER SPRINGS SHORES...SANTOS...THE VILLAGES...LYNNE...FORT MCCOY... BURBANK AND BELLEVIEW THROUGH 1245 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. UNPLUG COMPUTERS... TELEVISION SETS...AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. SANDRIK
Local storm report, Apr 8, 12:20 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1220 PM EDT THU APR 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1116 AM HAIL ST. AUGUSTINE 29.89N 81.31W
04/08/2004 0.75 INCH ST. JOHNS FL LAW ENFORCEMENT
PENNY SIZE HAIL NEAR AIRPORT
&&
MZLocal storm report, Apr 8, 12:26 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1226 PM EDT THU APR 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1120 AM TSTM WND DMG GREEN COVE SPRINGS 29.99N 81.68W
04/08/2004 CLAY FL LAW ENFORCEMENT
NUMEROUS TREES DOWN AT 800 BLOCK ORANGE AVE N HIGHWAY 17
POWER OUTAGES IN GREEN COVE SPRINGS
&&
MZThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 10:45 AM EDT | Severe Thunderstorm Warning | JAX | Clay | 45 min |
| Apr 8, 11:00 AM EDT | Severe Thunderstorm Warning | JAX | Marion | 60 min |
| Apr 8, 11:07 AM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 38 min |
| Apr 8, 11:16 AM EDT | Special Marine Warning | JAX | 59 min | |
| Apr 8, 12:13 PM EDT | Special Marine Warning | JAX | 77 min | |
| Apr 8, 2:54 PM EDT | Special Marine Warning | JAX | 66 min | |
| Apr 8, 4:04 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 41 min |
| Apr 8, 4:23 PM EDT | Special Marine Warning | JAX | 67 min | |
| Apr 8, 2:35 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Clinch, Ware | 55 min |
| Apr 8, 3:30 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Ware | 60 min |
| Apr 8, 3:49 PM EDT | Severe Thunderstorm Warning | JAX | Charlton | 41 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.